Neurol India Home 
 

CASE REPORT
Year : 2021  |  Volume : 69  |  Issue : 4  |  Page : 1014--1017

‘Phenytoin: Shepherd or Wolf in Disguise? Phenytoin-Induced Neurotoxicity: A Case Series

Manali Arora1, Deb K Boruah2, Vishal Thakker1, Sangeeta Bhanwra3 
1 Department of Radio-Diagnosis, Pramukhswami Medical College, Anand, Gujarat, India
2 Department of Radio-Diagnosis, Assam Medical College, Dibrugarh, Assam, India
3 Department of Pharmacology, Government Medical College, Punjab, India

Correspondence Address:
Manali Arora
H. No 1546, Sector 15, Sonepat - 131 001, Haryana
India

Phenytoin is a commonly used antiepileptic drug for various types of seizure disorders except for absent seizures. Long-term dose-dependent neurological side effects of phenytoin therapy include cerebellar atrophy, cerebral atrophy, and brain stem atrophy. Skull hyperostosis, gum hypertrophy, and megaloblastic anemia are other known effects of long-term therapy. We present four cases depicting clinical and neuroimaging findings of phenytoin-induced toxicity.


How to cite this article:
Arora M, Boruah DK, Thakker V, Bhanwra S. ‘Phenytoin: Shepherd or Wolf in Disguise? Phenytoin-Induced Neurotoxicity: A Case Series.Neurol India 2021;69:1014-1017


How to cite this URL:
Arora M, Boruah DK, Thakker V, Bhanwra S. ‘Phenytoin: Shepherd or Wolf in Disguise? Phenytoin-Induced Neurotoxicity: A Case Series. Neurol India [serial online] 2021 [cited 2021 Oct 25 ];69:1014-1017
Available from: https://www.neurologyindia.com/article.asp?issn=0028-3886;year=2021;volume=69;issue=4;spage=1014;epage=1017;aulast=Arora;type=0